Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

It occurred OHSS during IVF ,Please suggest how to reduce chances of OHSS ?

Hi, My wife underwent IVF on 10th December 2009. ER( Egg Retrieval) was successful on that day .18 oocytes were recovered .but after two days pain started in her lower abdomin area and started increasing .The ART Specilist stopped the procedure of ET(Egg transplant) as ultrasound confirmed OHSS(Ovarian Hyper Stimulation Syndrom) .Ovaries size had increased (B/L Ovaries enlarged and cystic ( rt ovary - 8 cm, lt ovary - 7 cm, free fluid ++ve)) . She was hospitalised for 3 days.Specilist suggested Periodic Ultrasound . FET(Frozen Embryo Transplant) was planned after 2 months.After two montys no ET was done, as the thawed embryos were not of good quality as per the specialist (Embryos frozen : 4 (Grade 1A/2B)) . Medicine Suggested presentlly is Metformin- 1500mg, folic acid, colsprin - 75 mg. (These continued through out). Second cycle of IVF suggested from next day 2 . Some details: 1. Female Age : 31 2. Height : 173cm 3. Weight : 70 4. Reason of Infertility : PCOD (Polycystic Ovarian Disease), 5. Have you had any pelvic surgery? yes 6. Surgery Name : Adhesiolysis( Ovarian Drilling Done on both sides) (Year : 2006) 7. Findings : Both ovaries polycystic, fallopian tubes open 8. Medical problems and current medications of female partner: Suspected uterine Tuberculosis, had ATT (AKT - 2 / 4)medicines for 6 months. 9. In vitro fertilization (IVF) : yes Date : 10 Dec 2009 Stimulation Protocol : D21 onwards : Lupride 1/2 cc (14/11/09 to 8/12/09 (23 inj)), GonalF 225 ml (1/12/09 to 4/12/09 (4inj)), HCG ( 8/12/09 at 1 o clock at night) Dose of Hmg :300 Days of Hmg :D5,6,7 (5/12/09 to 7/12/09) Follicles grown :18-20 Eggs collected :15 (10/12/2009) Embryos formed :4 Embryos transferred :0 Embryos frozen :4 (Grade 1A/2B) My Question : 1. Is it possible that OHSS may reoccur? Spl suggests that if procedure starts on D2, probability reduces by 20%. 2. Is the body ready for 2nd IVF so soon? 3. I want to reduce chances of OHSS. Please suggest how to go about it.
Asked On : Sat, 27 Feb 2010
Answers:  2 Views:  1429
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
  Anonymous's Response

It is a common side effect forth eovulation induction drugs i guess, co seven my wife had to face the OHSS when we weretaking infertility she is fine and we are expecting to have our baby in another 3 months time..Follow what her doctor decieds to case of doubts, go in for a second opinion to clear your doubts..

Answered: Sat, 27 Feb 2010
  User's Response
Hi, well the cause of OHSS is overstimulation.The doctor may give your wife a low dose of stimulation injections this time.Ask your wife to take lots of protiens during ivf treatment.Also the age , built plays role in OHSS.It is sad that this makes your all efforts go in waste but the only way to avoid it is give less stimulation which means you may end up getting less eggs on the day of egg pick up and thus less embryos but as you know even a single good embryo is sufficient to hit the pregnancy so ask your doctor to consider less use of stimulation injection drug dose.
For any further assistance you may write me on am working with one of the wellknown ivf specialist in the mumbai who has a very good success rate in ivf
Answered: Sat, 9 Jul 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor